Drug induced dyskinesia
* Not a rare disease
Other Names for this Disease
- Dyskinesia, drug induced
 Treatment with antipsychotic drugs and levodopa (commonly used to treat Parkinson disease) are well recognized causes of drug-induced dyskinesia. Dyskinesia develops in around 40% of people with Parkinson's disease who have been on levodopa treatment for four to six years. Tardive dyskinesia is a severe form of drug-induced dyskinesia due to antipsychotic treatments. Tardive dyskinesia develops in 5% of people per year of treatment.Drug induced dyskinesia is an involuntary movement disorder. Signs and symptoms include repetitive and irregular motions of the mouth, face, limbs and/or trunk.
Last updated: 10/22/2013
- Loonen AJ, Ivanova SA. New insights into the mechanism of drug-induced dyskinesia. CNS Spectr. 2013 Feb;18(1):15-20; http://www.ncbi.nlm.nih.gov/pubmed/23593652. Accessed 10/22/2013.
- Akbostanci MC, Atbasoglu EC, Balaban H. Tardive dyskinesia, mild drug-induced dyskinesia, and drug-induced parkinsonism: risk factors and topographic distribution. Acta Neurol Belg. 1999 Sep;99(3):176-81; http://www.ncbi.nlm.nih.gov/pubmed/10544725. Accessed 10/22/2013.
- Damier P. Drug-induced dyskinesias. Curr Opin Neurol. 2009 Aug;22(4):394-9; http://www.ncbi.nlm.nih.gov/pubmed/19491677. Accessed 10/22/2013.
On this page
- PubMed is a searchable database of medical literature and lists journal articles that discuss Drug induced dyskinesia. Click on the link to view a sample search on this topic.